Alert archive / North Carolina / River Flood Warnings in 2008
River Flood Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Sep 6, 2008, 9:04 AM EDT for Wake County, North Carolina. It took effect at Sep 6, 2008, 10:27 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2008, 9:04 AM EDT (13:04 UTC)
- In effect from
- Sep 6, 2008, 10:27 AM EDT
- Expired
- Sep 6, 2008, 10:57 PM EDT
- In force
- 13 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- Minor
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crabtree Creek at Glenwood Ave (RLHN7).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02087275, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS42 KRAH 061304
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EDT SAT SEP 06 2008
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
CRABTREE CREEK AT RALEIGH AFFECTING WAKE COUNTY
...RAIN RANGING UP TO 6 INCHES OVER THE LAST 24 HOURS WILL
PUSH THE CRABTREE CREEK OVER FLOOD STAGE...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
NCC183-070104-
/O.NEW.KRAH.FL.W.0004.080906T1427Z-080907T0803Z/
/RLHN7.1.ER.080906T1427Z.080906T2200Z.080907T0203Z.NO/
904 AM EDT SAT SEP 06 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR
THE CRABTREE CREEK AT RALEIGH.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:45 AM SATURDAY THE STAGE WAS 16.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 19.8 FEET BY THIS EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 20.0 FEET...MOST PARKING LOTS AT CRABTREE VALLEY MALL
FLOOD, INCLUDING THE SHELL GAS STATION.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
GLENWOOD AVE. 203.72
CRABTREE CREEK
RALEIGH 18 16.7 SAT 09 AM
$$1 follow-up statement
161
WGUS82 KRAH 070257
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 PM EDT SAT SEP 06 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
CRABTREE CREEK AT RALEIGH AFFECTING WAKE COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
CAPE FEAR AT FAYETTEVILLE AFFECTING CUMBERLAND COUNTY
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
LOWER LITTLE RIVER AT LITTLE RIVER AT MANCHESTER AFFECTING
CUMBERLAND COUNTY
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA..
NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
NCC051-071457-
/O.EXT.KRAH.FL.W.0005.000000T0000Z-080908T1017Z/
/MANN7.2.ER.080906T1211Z.080907T1800Z.080908T0417Z.NO/
1057 PM EDT SAT SEP 06 2008
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE LOWER LITTLE RIVER AT LITTLE RIVER AT MANCHESTER.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 PM SATURDAY THE STAGE WAS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.1 FEET BY
TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY MONDAY MORNING.
* IMPACT...AT 27.0 FEET...MAJOR FLOOD (PROVISIONAL)
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
LOWER LITTLE RIVER
LITTLE RIVER AT 18 23.0 SAT 10 PM 12.6 9.4 8.9 8.4
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
MANCHESTER: 122.16
$$
NCC101-071457-
/O.CON.KRAH.FL.W.0007.000000T0000Z-080908T2200Z/
/CLYN7.2.ER.080906T2307Z.080907T1200Z.080908T1600Z.NO/
1057 PM EDT SAT SEP 06 2008
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER NEAR CLAYTON.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:31 PM SATURDAY THE STAGE WAS 9.6 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY
EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
NEUSE RIVER
CLAYTON 9 9.6 SAT 11 PM 9.4 7.1 4.6 3.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
CLAYTON: 128.41
$$
NCC101-071457-
/O.EXT.KRAH.FL.W.0008.080907T0321Z-080910T1342Z/
/SMFN7.2.ER.080907T0321Z.080908T0000Z.080910T0742Z.NO/
1057 PM EDT SAT SEP 06 2008
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 PM SATURDAY THE STAGE WAS 14.1 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 19.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 20.0 FEET...FLOOD WATERS SIGNIFICANTLY AFFECT OPERATIONS
AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
NEUSE RIVER
SMITHFIELD 15 14.1 SAT 09 PM 19.2 16.9 14.5 10.6
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
$$
NCC051-071456-
/O.EXT.KRAH.FL.W.0006.080907T1412Z-080910T0800Z/
/FAYN7.1.ER.080907T1412Z.080908T1200Z.080910T0200Z.NO/
1057 PM EDT SAT SEP 06 2008
...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD
WARNING CONTINUES FOR
THE CAPE FEAR AT FAYETTEVILLE.
* FROM SUNDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 PM SATURDAY THE STAGE WAS 22.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 35.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND
CONTINUE TO RISE TO NEAR 45.9 FEET BY MONDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
CAPE FEAR
FAYETTEVILLE 35 22.6 SAT 08 PM 45.9 42.3 28.9 17.2
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
FAYETTEVILLE: 20.52
$$
NCC037-071456-
/O.EXT.KRAH.FL.W.0009.000000T0000Z-080907T1821Z/
/BYNN7.1.ER.080906T1558Z.080906T2150Z.080907T1221Z.NO/
1057 PM EDT SAT SEP 06 2008
THE FLOOD WARNING CONTINUES FOR
THE HAW RIVER NEAR BYNUM.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:27 PM SATURDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* IMPACT...AT 15.0 FEET...THE RIVER WIDENS UP TO 800 FEET ACROSS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
HAW RIVER
BYNUM 11 12.1 SAT 10 PM 6.4 5.5 5.0 4.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
BYNUM: 283.31
$$
NCC183-070327-
/O.CAN.KRAH.FL.W.0004.000000T0000Z-080907T0803Z/
/RLHN7.1.ER.080906T1459Z.080906T1745Z.080906T1952Z.NO/
1057 PM EDT SAT SEP 06 2008
THE FLOOD WARNING IS CANCELLED FOR
THE CRABTREE CREEK AT RALEIGH.
* AT 10:00 PM SATURDAY THE STAGE WAS 13.2 FEET.
* FELL BELOW FLOOD STAGE AT 15:52 PM SATURDAY.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL WELL BELOW FLOOD STAGE.
* IMPACT...AT 18.0 FEET...WATER ENTERS THE LOWER ENTRANCE TO MACYS
DEPARTMENT STORE.
&&
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Sep 6, 7:45 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 6, 7:45 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 745 AM EDT SAT SEP 6 2008 .SYNOPSIS...TROPICAL STORM HANNA HAS MOVED ONSHORE NEAR NORTH MYRTLE BEACH AND WILL CONTINUE TO MOVE NORTH NORTHEAST ACROSS THE COASTAL PLAIN OF NORTH CAROLINA THIS MORNING AND EARLY THIS AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 335 AM EDT SATURDAY... HANNA MAKING LANDFALL NEAR NORTH MYRTLE BEACH AND WILL CONTINUE TO MOVE NORTH ACROSS THE COASTAL PLAIN OF NORTH CAROLINA. WHILE WIND SPEEDS SO FAR HAVE NOT REACHED HIGH WIND WARNING CRITERIA...HAVE RECEIVED REPORTS OF SPORADIC POWER OUTAGES AND REPORTS OF TREES DOWN IN PLACES. WITH HANNA STILL TO OUR SOUTH AND ITS RELATIVELY FAST NORTHWARD TRANSLATION....RELUCTANT TO CANCEL THE HIGH WIND WARNING AT THIS TIME. PREFER TO LEAVE WIND ADVISORY/HIGH WIND WARNINGS AS IS UNTIL CENTER OF HANNA HAS PROGRESSED FARTHER NWD AND WINDS IN OUR REGION HAVE BACKED TO A MORE W-NW FLOW. NEXT CONCERN THROUGH AT LEAST 12Z (AND PROBABLY FOR A FEW HOURS BEYOND) WILL BE HEAVY RAIN. BAND OF HEAVY RAIN CURRENTLY ALONG THE HIGHWAY 1 CORRIDOR PRODUCING RAINFALL RATES OF 1.5 INCHES PER HOUR. MAX UPPER LEVEL DIVERGENCE OVER REGION AT THIS TIME AND THIS FEATURE PROGGED TO LIFT NWD BY 12Z. BULK SHEAR IN THE 850-300MB OF 30-40KTS STILL GENERALLY ALIGNED ALONG THE TRACK...FAVORING A HEAVY RAIN AXIS NEAR OR TO THE LEFT OF THE TRACK. THUS...APPEARS HEAVY RAIN AXIS OVER THE PIEDMONT INTO SANDHILLS AND WILL REMAIN NEARLY STATIONARY THROUGH DAYBREAK THEN LIFT NWD. EXPECT AN ADDITIONAL 2-4 INCHES ON TOP OF THE 1 TO 3 INCHES THAT HAS LIKELY ALREADY FALLEN. THIS WILL LEAD TO FLOODING OF NUMEROUS CREEKS AND STREAMS. LITTLE CHANGE REQUIRED TO NEAR TERM FORECAST. FINALLY...WILL LIKELY SEE AN ENHANCED TORNADO THREAT OVER OUR FAR SE-EASTERN COUNTIES NEXT FEW HOURS AS HANNA LIFTS NWD. 0-1KM STORM RELATIVE HELICITY HAS INCREASED DRAMATICALLY AND IS IN EXCESS OF 400 M2/S2. HOWEVER LOW LEVEL INSTABILITY LACKING WITH MUCAPE LESS THAN 500 J/KG. THUS ONLY ISOLATED WEAK TORNADOES EXPECTED AT THIS TIME. AS HANNA CIRCULATION MOVES INTO THE NORTHERN COASTAL PLAIN AT MID DAY AND THEN INTO SE VA AFTER MID AFTERNOON...W-NW ON THE BACK SIDE OF THE CIRCULATION WILL ADVECT DRIER AIR INTO REGION. EXPECT RAIN TO DIMINISH SW TO NE THIS MORNING WITH CLOUDS DEPARTING LATER IN THE DAY. LITTLE CHANGE TO TEMPS FROM EARLIER FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... AS OF 350 AM SATURDAY... WINDS WILL SUBSIDE AND CLOUDS SLOWLY DEPART THIS EVENING. AIR MASS DRIES OUT ENOUGH SUNDAY OVER MAJORITY OF FORECAST AREA TO EXCLUDE MENTION OF POPS. EXCEPTION WILL BE THE FAR S-SE WHERE A LINGERING SURFACE TROUGH AND RESIDUAL MOISTURE WILL SUPPORT ISOLATED CONVECTION. THICKNESSES SUPPORT MAX TEMPS ABOUT 5 DEGREES ABOVE NORMAL. ON MONDAY...MID LEVEL SHEAR AXIS ENTERS REGION WITH INCREASING LOW LEVEL INSTABILITY (-3 TO -4 BY AFTERNOON) ALONG WITH MID LEVEL LAPSE RATES AROUND 6 DEG C/KM. WILL MENTION SLIGHT CHANCE POPS FOR NOW. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 420 AM SATURDAY... HAVE MADE A FEW CHANGES TO THE FORECAST IN THIS PERIOD. BOTH ECMWF AND GFS SLOWLY DRAG SURFACE BOUNDARY THROUGH THE REGION LATE TUESDAY INTO WEDNESDAY THEN STALL BOUNDARY NEAR OR JUST SOUTH OF AREA. MEANWHILE DRY AIR RIDGE NOSES SWD FROM PARENT HIGH OVER NEW ENGLAND. PARENT HIGH RATHER WEAK (1027MB) BUT PATTERN SIGNALS POTENTIAL FOR CAD EVENT. 850MB FLOW REMAIN S-SE THROUGH EVENT WHICH SHOULD RESULT IN OVERCAST SKIES AND POTENTIAL FOR SOME RAIN. IF MODEL GUIDANCE IN LATER RUNS REMAIN CONSISTENT...WILL NEED TO INCREASE POPS. HAVE LOWERED TEMPS A FEW DEGREES FROM PREVIOUS FORECAST BUT IF CAD EVENT DOES MATERIALIZE...MAX TEMPS WED AND THU MAY END UP BEING 5-7 DEGREES COOLER THAN FORECAST. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... AS OF 745 AM SATURDAY... HANNAS CIRCULATION CENTER IS QUICKLY TRACKING NORTH ACROSS THE CENTRAL COASTAL PLAIN. WIDESPREAD LIFR TO IFR CEILINGS WILL CONTINUE THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WIND GUSTS RANGING FROM 45KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND INT WILL BE OF CONCERN AS WELL. CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTHWEST TO NORTHEAST BY MIDDAY...AS HANNAS DEEPER MOISTURE SHIELD LIFTS NORTH OF THE AREA. MOSTLY CLEAR TO FAIR SKIES ARE EXPECTED BY THE EVENING...WITH WINDS SUBSIDING TO 3 TO 5 KTS. THESE CONDITIONS COMBINED WITH SATURATED SOILS WILL MAKE LOCALLY DENSE FOG OVERNIGHT...ESPECIALLY AT RDU...RWI...AND FAY WHERE 3 TO 5 INCHES HAS FALLEN. OTHERWISE...MOSTLY VFR CONDITIONS FORECAST FROM SUNDAY ONWARD... WITH THE EXCEPTION OF MORNING FOG. && .RAH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL NOON EDT TODAY FOR NCZ042-077-078-085- 086-088-089. FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL NOON EDT TODAY FOR NCZ074>076-083-084. HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ010-011- 026>028-041-043. WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>009-024- 025-040. && SYNOPSIS...BLAES NEAR TERM...WSS SHORT TERM...WSS LONG TERM...WSS AVIATION...CBL
Hazardous weather outlook, Sep 6, 5:01 AM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 501 AM EDT SAT SEP 6 2008 NCZ042-077-078-085-086-088-089-071000- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 501 AM EDT SAT SEP 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ074>076-083-084-071000- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 501 AM EDT SAT SEP 6 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ021>023-038-039-073-071000- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- 501 AM EDT SAT SEP 6 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ010-026-027-041-043-071000- WARREN-FRANKLIN-NASH-WAKE-WILSON- 501 AM EDT SAT SEP 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ011-028-070900- HALIFAX-EDGECOMBE- 501 AM EDT SAT SEP 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...TORNADO WATCH 890 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TORNADO WATCH. FLASH FLOOD WATCH. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ007>009-024-025-040-071000- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM- 501 AM EDT SAT SEP 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO.
In the hours before
Local storm report, Sep 6, 8:36 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
836 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 6 NE RAEFORD 35.03N 79.14W
09/06/2008 HOKE NC COUNTY OFFICIAL
HOBSON ROAD IS IMPASSABLE... NEAR US HWY 401.
&&
BSDLocal storm report, Sep 6, 8:37 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
837 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM NON-TSTM WND DMG 3 NNW KENLY 35.63N 78.15W
09/06/2008 JOHNSTON NC TRAINED SPOTTER
ONE TREE FELL ON A HOUSE NEAR HWY 222... ONE MILE WEST OF
KENLY.
&&
BSDLocal storm report, Sep 6, 8:39 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
839 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD 1 WNW SANFORD 35.49N 79.20W
09/06/2008 LEE NC LAW ENFORCEMENT
THE INTERSECTION OF OF SPRING LANE AND WILKINS DRIVE IS
IMPASSABLE.
&&
BSDLocal storm report, Sep 6, 8:41 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
841 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM NON-TSTM WND DMG 1 NE CHAPEL HILL 35.94N 79.03W
09/06/2008 ORANGE NC TRAINED SPOTTER
ONE TREE REPORTED DOWN ON A HOUSE... NEAR GRISTMILL LANE.
&&
BSDLocal storm report, Sep 6, 8:55 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
855 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD LILLINGTON 35.40N 78.82W
09/06/2008 HARNETT NC LAW ENFORCEMENT
SEVERAL ROADS FLOODED AND CLOSED THROUGHOUT THE COUNTY.
&&
BLAESLocal storm report, Sep 6, 8:58 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
858 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 1 WSW DURHAM 35.97N 78.94W
09/06/2008 DURHAM NC PUBLIC
FLOODING OF SPORTS FIELDS AT DURHAM ACADEMY.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:31 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 6 hr |
| Sep 6, 1:45 AM EDT | Flash Flood Warning | RAH | Hoke, Lee, Moore, Richmond, Scotland | 6 hr |
| Sep 6, 2:27 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Franklin, Granville, Orange, Person and 2 more | 6 hr |
| Sep 6, 4:53 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Nash, Wayne, Wilson | 6 hr |
| Sep 6, 5:04 AM EDT | Flash Flood Warning | RAH | Alamance, Guilford, Montgomery, Randolph | 4 hr |
| Sep 6, 7:27 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Lee, Moore, Wake | 3 hr |
| Sep 6, 7:33 AM EDT | Areal Flood Advisory | RAH | Richmond, Sampson, Scotland | 117 min |
| Sep 6, 8:28 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange | 3 hr |
| Sep 6, 8:33 AM EDT | Flash Flood Warning | RAH | Franklin, Granville, Person, Vance, Warren | 3 hr |
| Sep 6, 9:12 AM EDT | River Flood Warning | RAH | Cumberland | 3 days |
| Sep 6, 10:10 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Lee, Moore, Wake | 110 min |
| Sep 6, 11:11 AM EDT | River Flood Warning | RAH | Cumberland | 34 hr |
| Sep 6, 11:14 AM EDT | River Flood Warning | RAH | Johnston | 29 hr |
| Sep 6, 11:19 AM EDT | River Flood Warning | RAH | Johnston | 48 hr |
| Sep 6, 11:37 AM EDT | River Flood Warning | RAH | Chatham | 18 hr |
| Sep 6, 12:41 PM EDT | Areal Flood Warning | RAH | Cumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more | 3 hr |
| Sep 6, 3:50 PM EDT | Areal Flood Warning | RAH | Harnett | 2 hr |
Nearby
River Flood Warnings in North Carolina, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.